Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

On birth control pill, sugar pills, got brownish color discharge, no period. Should i be worried?

I am on the birth control pill Apri and last month during the sugar pills got a brownish color discharge but no full out period and during the next set of pills got the same thing for about 4 days during the active pills of week 2 and 3. I am on day 3 of the sugar pills of this pack and yet to have a period. Should I be worried?
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016

First of all, you need to check your pregnancy status through one home pregnancy test or blood test for beta-hCG.

Other reasons are hormonal imbalance (effect of pill), vaginal/ pelvic infection, mental stress, old endometrial tissue, over wt etc.

You need to get examined once by your gynecologist after initial test result. Take healthy diet, drink more water, avoid stress and maintain genital hygiene.

Be well.
Answered: Wed, 26 Jun 2013
I find this answer helpful
General & Family Physician Dr. Shoaib Khan's  Response
Hello and welcome to HCM.

Thank you for your query.

Birth control and diabetes can both cause menstrual irregularities. The presence of a brownish discharge can also be associated with the use of birth control.

The main aspect of your query would have been your sexual status, which you have failed to mention. If you are sexually active, then we could consider pregnancy or even an infection.

But even if you are not, an infection might have to be ruled out, for this you will have to visit a doctor for a physical examination and even provide your urine for examination in a laboratory.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: . I would gladly help you.

Best wishes.
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor